Anyone else get bad pains after Metronidazole? - IBS Network

IBS Network

38,770 members13,008 posts

Anyone else get bad pains after Metronidazole?

8goat profile image

Hi folks. Had a bad flare-up and went to the doctor to get my abdomen checked (in case of appendicitis - you know the drill). My urine sample showed high ketone levels so it seemed I was dehydrated. She sent me to Emergency to get a drip. They gave me a CT and an ultrasound to check my innards, and there wasn't anything wrong. For various reasons they admitted me and gave me intravenous fluids with electrolytes and antibiotics, mainly Metronadizole, although there may have been another one in there as well...

Anyway, I was discharged after three and a half days and had to finish the course by tablet. Trouble is, I'm having VERY bad abdominal pains now, and a lot of back pain as well. I've read that these are possible side effects of this antibiotic. I'm taking probiotics, eating well, keeping up my fluids and getting enough rest, but these pains are really difficult!

Has anyone else had similar problems after this drug?

11 Replies

I felt awful while I was taking it. Brain fog, nausea and kept falling asleep. Ok once I finished.

8goat profile image
8goat in reply to auntyjean

Thanks, auntyjean,

Glad you felt better after you finished the course: maybe I'll improve!

Cheers.

Yep!! Metronizadole the root of all evil.

I had the severest anaphylaxis shock on these( never had any reaction to any other medication) ended up in coma for 5 days and when woke up was seriously up and down for another week.

When i eventually come home my immune was so bad i had reactions to everything....

What it did leave me with is a nice case of IBS i have never shook off.

Never really had it before these tablets.

Eventually paid to see a gastro and naturopath and it had killed all my good bacteria in my stomach and given me sibo/candida.

After months of a strict candida diet i eventually got back to health.

Still stick to most of the diet even now.

So it could b why u have pain in stomach i used to get crippling pain.

Imagine a tablet that is there to kill any infection or bugs YES metronizaoldole does this but what it also does is kill all the good gut bacteria to so it literally strips ur stomach raw.

First thing is get some very good strong probiotics and some peppermint oil capsules... it kills it

Mart100 profile image
Mart100 in reply to Lulububs

Where to buy?

8goat profile image
8goat in reply to Lulububs

OMG you poor thing! What a nightmare! I consider myself lucky in comparison. And yes, I'm onto the probiotics big time. Thanks for your information, and all the best to you.

Lulububs profile image
Lulububs in reply to 8goat

Didnt want to b to serious about it lol but we forget when we take antibiotics how they lower our immune and kill of all the bad and good in our bodies...

There fantastic things but really can do as much damage as good in some people. I am totally fine on any other ones just them...

I was told by the gastro that they are the seriously nasty ones.

We must alway remember when on a antibiotics that we need to balance out the good goin is as the good thats being killed off .. if u do that it should never b problem.

I never knew this but i can tell people now it can help others.

Alway start a probiotic as soon as u get a antibiotic...

I take them all time now coz my stomach never been same since and peppermint oil. Also if u really are bad there a supplement called DIDA! It actually has all the thing in it that kills candida.

Also with a probiotic

8goat profile image
8goat in reply to Lulububs

Thanks, Lulububs. I'm taking my probiotics religiously now and hoping for the best. I've started taking a vitamin and mineral supplement as well, as I'm a bit worried that due to my limited diet I may be missing out on some nutrients. The dreaded itch hasn't hit, but I'm using some cream to stave it off, and I reckon the probiotics will be helping too. BTW I won't be able to take the DIDA stuff because there are things in there that I'm intolerant of, including garlic. Thanks anyway, and all the best to you.

Lulububs profile image
Lulububs in reply to 8goat

See it really strange as i cannot do garlic at all...one bit in food and i am seriously ill💩!lol

But those tablets dont do a thing.. i think because it dry garlic. I dont know but i can take it with no prob whatsoever?

8goat profile image
8goat in reply to Lulububs

Interesting... I’ll keep it in mind. Cheers.

Oh yes, will not take them- after intake of 24 hours my stomach fizzes, have indigestion and pain with diarrhoea. So immediately take probiotics to try and re-address the balance

8goat profile image
8goat in reply to Linley

Thanks, Lynley, I'm trying to do that at the moment.

You may also like...